Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
168 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does medication of prozac for memory loss cause amnesia?

So a friend of mine has been suffering a bizarre phenomenon of memory loss. You have to understand that he is 16 and subscribed to the medication, Prozac. Now, at night, he can do a variety of things with full consciousness of what he's doing, but upon waking up, he remembers none of it. I promise you there is no alcohol involved and the only drugs I'm aware of are a nightly dose of Prozac and occasionally a cigarette. Are there any possibilities of diagnosis you could professionally suggest? Is it possible the Prozac is creating this amnesia?
Wed, 16 Jul 2014
Report Abuse
General & Family Physician 's  Response
Hello
At the night your friend do a variety of things with full consciousness but upon waking forget everything.
This is a main problem even at the age of 16 years .
He is taking "prozac" i.e. FLUOXETINE .
The side effects of prozac are nervousness , insomnia , anxiety , headache , tremor drowsiness , seizures , MANIA , vomiting, sweating , dry mouth, hyponateremia etc .
In your friend case at least one thing I can say that this temporary loss of memory ( amnesia ) is not a side effect of prozac ( so I mentioned in detail side effects of prozac) .
In my so many patients I have noted that after taking of this drug so many complaints that they are feeling lightheadedness , fullness in epigastrium and increase in appetite but fullness in stomach .
Due to anxiety of nervousness your friend may have behaving like this .
In my opinion decrease the dose of prozac 1/2 than at present he is taking . If no relief then consult your treating doctor and get his opinion.
Hope this will help you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Fluoxetine


Does medication of prozac for memory loss cause amnesia?

Hello At the night your friend do a variety of things with full consciousness but upon waking forget everything. This is a main problem even at the age of 16 years . He is taking prozac i.e. FLUOXETINE . The side effects of prozac are nervousness , insomnia , anxiety , headache , tremor drowsiness , seizures , MANIA , vomiting, sweating , dry mouth, hyponateremia etc . In your friend case at least one thing I can say that this temporary loss of memory ( amnesia ) is not a side effect of prozac ( so I mentioned in detail side effects of prozac) . In my so many patients I have noted that after taking of this drug so many complaints that they are feeling lightheadedness , fullness in epigastrium and increase in appetite but fullness in stomach . Due to anxiety of nervousness your friend may have behaving like this . In my opinion decrease the dose of prozac 1/2 than at present he is taking . If no relief then consult your treating doctor and get his opinion. Hope this will help you.